Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 23, 2000, 7:51 AM MDT for Guadalupe County, Quay County, San Miguel County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2000, 7:51 AM MDT (13:51 UTC)
- Expired
- Oct 23, 2000, 9:45 AM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Guadalupe County, NM, Quay County, NM, San Miguel County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 231356 FFWABQ NMC019-037-047-231545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 751 AM MDT MON OCT 23 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO WEST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 945 AM MDT * AT 746 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OCCURRING ALONG AND 40 MILES TO EITHER SIDE OF I-40. HEAVY RAIN WILL CONTINUE OVER THESE AREAS...LIKELY LEADING TO THE FLOODING OF STREETS AND HIGHWAYS. U DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3519 10457 3478 10424 3512 10355 3559 10383
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 4:15 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 23, 4:15 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 AM MDT MON OCT 23 2000 UPPER LOW OVER NORTHERN GULF OF CA IS EXPECTED TO BEGIN ITS SLOW NNE MOVEMENT TODAY. CURRENTLY 90+KT JET ROUNDING SE SIDE OF LOW WITH ETA/NGM AND MESO ETA STRENGTHENIGN THIS JET (110+KT ) AND MOVE IT NORTH ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE TODAY. THIS CREATES LARGE SCALE LIFT AND GOOD UPPER DIVERGENCE FROM THE EASTSIDE OF THE CENTRAL MOUNTAINS TO THE ARIZONA BORDER. HIGH POPS ARE IN ORDER WITH ALL GUIDANCE RANGING FROM 60-100 PERCENT TODAY AND TONIGHT. NGM QPF ONCE AGAIN SHOWING IMPRESSIVE NUMBERS WITH SOME LOCATIONS SHOWING TOTAL ACCUMULATIONS OF 2 TO 4 INCHES OVER THE NEXT 24 HOURS. FIRST ACROSS THE WEST TODAY AND SPREADING HEAVIER AMOUNTS EAST TONIGHT INTO TUESDAY. MIGHT BE OVERDONE BUT DEEPER MOISTURE SHOULD BE ENTRAINED INTO THE STATE AS THE UPPER LOW BEGINS TO LIFT NORTH TODAY. WILL MENTION POSSIBLE HEAVY RAIN WITH THUNDERSTORMS. A COLD FRONT ALONG THE COLORADO BORDER MOVES INTO THE NE CORNER TODAY AND LIKELY RETREATS OR BECOMES STATIONARY. THIS WILL AIDE IN THE RAIN MAKING PROCESS ACROSS THE SANGRE DE CRISTO WITH UPSLOPE FLOW COMMENCING LATER TODAY AND INTO TONIGHT. SNOW LEVELS REMAIN HIGH AND WILL MAINTAIN CURRENT THINKING OF ANY ACCUMULATING SNOWS ABOVE 9500 FEET. FOR TUESDAY UPPER LOW OPENS UP AND CONTINUES TO LIFT NNE WITH TROF AXIS OVER EASTERN AZ. WILL MENTION SHWR/TSTMS IN THE WEST BUT WITH LOWER POPS. HIGHER POPS STILL IN ORDER ACOSS THE EAST WITH SURFACE TROF/PACIFIC CDFNT ACTING AS A FOUCUSING MECHENISM FOR STRONGER THUNDERSTORMS. EXTENDED BROAD LONGWAVE TROUGH IS INDICATED TO REMAIN OVER THE ROCKIES AND CENTRAL PORTOINS OF THE COUNTRY. NORTHWEST FLOW ACROSS THE NORTH AND EAST WILL MAINTAIN SOME KIND OF CHANCE OF SHOWERS AND MTN SNOW SHOWERS. COOLER AIR FILTERS IN BEHIND A COLD FRONT THU/FRI WITH UPSLOPE FLOW POSSIBLE THU NIGHT/FRI. WILL CONTINUE CHANCE POPS N AND E WITH SLIGHT CHANCE ELSEWHERE. CONFIDENCE IS LOW THIS FAR OUT AND SO MUCH HAPPENING IN THE NEAR TERM. ABQ WB 061/048 063/043 065 49774 SAF WB 056/042 056/039 060 49775 TCC WB 065/049 060/049 065 49477 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 6:36 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 54 min |
| Oct 23, 7:25 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 65 min |
| Oct 23, 8:25 AM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 50 min |
| Oct 23, 10:55 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 65 min |
| Oct 23, 11:11 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
| Oct 23, 12:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 61 min |
| Oct 23, 12:18 PM MDT | Tornado Warning | ABQ | San Juan | 27 min |
| Oct 23, 12:44 PM MDT | Tornado Warning | ABQ | San Juan | 31 min |
| Oct 23, 1:14 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 2 hr |
| Oct 23, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 52 min |
| Oct 23, 3:10 PM MDT | Flash Flood Warning | ABQ | Chaves, Curry, De Baca, Guadalupe, Harding, Quay and 3 more | 3 hr |
| Oct 23, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 50 min |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.